MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an endovascular therapy procedure, a flexor ansel guiding sheath frayed at the tip.Access was obtained from the superficial femoral artery to the common femoral artery.When the physician attempted to advance the sheath, it could not be inserted into the patient's body.The physician then noticed that the tip of the device was frayed.Another manufacturer's device was used to complete the procedure.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, manufactures instructions, and quality control procedures of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, (b)(4) was reported as a similar failure mode for the same rpn, as such, it will be used as a representative device for (b)(4).The device from (b)(4) was being used for an evt procedure via access through the femoral artery.The tip of the sheath became rolled up and damaged during insertion.The device was discarded and a different device from a different lot was used to complete the procedure.The complaint sheath was returned for evaluation in a used condition.Biomatter was present on the surface of the sheath, and damage was present at the tip of the sheath.No other damage was present along the sheath tubing.Dimensional analysis confirmed that the device had been manufactured within the correct specifications and tolerances.As such, a definitive root cause could not be established for (b)(4).However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the package which states "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8322143
Report Number1820334-2019-00406
Device Sequence Number1357509
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)201004(10)8266510
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number8266510
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/18/2019
03/23/2020
05/14/2020
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/25/2019
03/23/2020
05/14/2020
Patient Sequence Number1